MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL
Model Number G16720
Medical Device Problem Codes Disconnection (1171); Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the monitor holding system became separated from the spring arm.The monitor system was still supported by the wiring and did not fall to the ground.Additionally, it was reported that something white fell on to the blanket draped over the patient during the case.Reportedly, the origin of the white material was unclear or if it was related to the monitor holding system.There were no health consequences for the patient reported.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
The affected device was examined onsite by the dräger service and the collected information including photos were provided for further investigation.Affected parts were not available for investigation.Analysis of the provided photos revealed that the parts of the locking segment (pin and sleeve) of the monitor holding system show great signs of wear and deformation.This indicates that the system was handled with excessive force during use.The instruction for use contains corresponding warning to avoid damage to the system by excessive use of force or rough handling.Additionally, it was reported that before the event the locking sleeve of the spring arm was not in the intended position as the locking screw which secures the locking sleeve against unintentional displacement was missing.The locking sleeve was temporarily fixed in position with adhesive tape by the customer until the screw could be replaced.It could no longer be determined how the locking screw became loose and went missing.Also, the origin of the reported white parts during the event could not be determined.However, it can be assumed that the locking segment had come loose from its intended position, while the locking sleeve was not in its correct position leading to the reported failure.Furthermore, it can be assumed that the reported fault pattern did not occur suddenly.Before the event, there must have been anomalies in the swivelling process of the monitor holder due to the deformed pin.The condition of the system is checked during commissioning, maintenance and in case of a repair.It could be confirmed that the locking system was properly secured at the time of installation.The hospital concerned has no dräger service maintenance contract.It is therefore not possible to ascertain whether the maintenance measures specified by dräger were carried out in terms of quality and quantity.In accordance with the instruction for use, the operational readiness of the support arm system must be checked before each use as part of a functional and visual inspection.The equipment system to be checked is only considered ready for operation when a flawless overall condition is ensured.The monitor holding system was replaced by the dräger service, and the device was tested and confirmed to be operating as per manufacturer´s specification.Additionally, installed spring arms from other ors were checked by the dräger service and no deviation was found.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
POLARIS 600
Common Device Name
LIGHT, SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19749315
Report Number9611500-2024-00286
Device Sequence Number15097904
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)200907(93)G16720-20
Combination Product (Y/N)N
PMA/510(K) Number
K123776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG16720
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown